Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 5, 2013, 5:44 PM CDT for Massac County, Illinois; Ballard County, McCracken County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2013, 5:44 PM CDT (22:44 UTC)
- Expired
- Oct 5, 2013, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Massac County, IL, Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 3 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WFUS53 KPAH 052244
TORPAH
ILC127-KYC007-145-052315-
/O.NEW.KPAH.TO.W.0050.131005T2244Z-131005T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL MASSAC COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN BALLARD COUNTY IN WESTERN KENTUCKY...
WESTERN MCCRACKEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 615 PM CDT
* AT 542 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES WEST OF LOVELACEVILLE...AND MOVING
NORTHEAST AT 35 MPH.
THE CENTER OF ROTATION WILL PASS NEAR OR OVER PADUCAH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LONE OAK...METROPOLIS...LOVELACEVILLE...WEST PADUCAH AND KEVIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3724 8868 3701 8864 3694 8894 3703 8900
TIME...MOT...LOC 2244Z 233DEG 32KT 3701 8891
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
663
WWUS53 KPAH 052304
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT SAT OCT 5 2013
ILC127-KYC007-145-052315-
/O.CON.KPAH.TO.W.0050.000000T0000Z-131005T2315Z/
MASSAC IL-MCCRACKEN KY-BALLARD KY-
604 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL MASSAC COUNTY IN
SOUTHERN ILLINOIS...AND SOUTHEASTERN BALLARD AND WESTERN MCCRACKEN
COUNTIES IN WESTERN KENTUCKY UNTIL 615 PM CDT...
AT 600 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WEST PADUCAH...AND MOVING NORTHEAST AT 35 MPH.
SPOTTERS REPORTED A WALL CLOUD IN SOUTHWEST MCCRACKEN COUNTY WITH
THIS STORM.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
METROPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3703 8899 3724 8868 3701 8865 3699 8874
3694 8894 3696 8895
TIME...MOT...LOC 2303Z 233DEG 32KT 3711 8874
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 5, 2:51 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 5, 2:51 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 251 PM CDT Sat Oct 5 2013 .SHORT TERM...(This Evening through Monday night) ISSUED AT 243 PM CDT SAT OCT 5 2013 As a strong cold front approaches the western fringes of our CWA at the time of this writing, showers and thunderstorms have developed as expected. The front is expected to be approximately halfway across our CWA around midnight, then exiting the southeast corner of our CWA around 12Z (7AM) Sunday. As the front crosses the region, widespread showers and thunderstorms will continue to develop. There is a slight risk of a few storms becoming severe this afternoon and evening with damaging winds being the main threat. Aside from a stray severe thunderstorm or two, another, perhaps bigger concern will be post-frontal heavy rainfall between midnight and midday Sunday generally over the southeast half of our CWA. With flow aloft becoming almost parallel to the frontal boundary, the approach of the right entrance region of a jet max, and PWATs >= 1.5 inches, a NE-SW swath of heavy rainfall is expected to develop over the aforementioned area. FFG guidance is rather high for most of our counties, so see no need for any headlines at this time. Precipitation chances are expected to slowly diminish from northwest to southeast starting around mid morning Sunday. Beyond that dry conditions are expected to continue through the rest of the short term period, but a much cooler airmass overspreading the region will lower temperatures and humidities considerably through the end of the period. .LONG TERM...(Tuesday through Saturday) ISSUED AT 243 PM CDT SAT OCT 5 2013 Models agree on a mainly dry forecast in the extended forecast with cooler air in place. The latest model runs agree on high pressure at the surface bisecting the forecast area. In addition they indicate ridging aloft in conjunction at the surface which would dictate a dry forecast. Skies will be mainly clear although cant rule out a few friendly cue in the afternoons. Moisture is very slow to return to the area mainly due to the light transport winds in the boundary layer. Even when the winds shift southerly late in the forecast they still remain light. That is until late in the weekend day 8...another system takes shape over the plains and is poised to move into the heartland late in the weekend. The GFS is not very stable from run to run with the timing of this system. However the ecmwf seems to be steady with the timing over the last two runs. Below normal temperatures will moderate back to normal as we approach the middle of the week. && .AVIATION... ISSUED AT 243 PM CDT SAT OCT 5 2013 VFR conditions expected early with the exception of MVFR/IFR cigs/vsbys with VCSH/TSRA/RA through most of the period. Expect conditions to become VFR starting at KCGI around 11Z and progressign across the remainder of the sites by 16Z. Winds out of the south to southwest generally aob 10 knots will veer around to the northwest in the wake of the front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && AVIATION/SHORT TERM...JP LONG TERM/FIRE WX...KH
Hazardous weather outlook, Oct 5, 3:57 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT SAT OCT 5 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING AS A COLD FRONT MAKES ITS WAY ACROSS THE REGION. IF SEVERE WEATHER OCCURS...DAMAGING WINDS WILL BE THE PRIMARY HAZARD. AFTER MIDNIGHT THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST GENERALLY OVER THE SOUTHEAST HALF OF THE QUAD STATE. NO MAJOR FLOODING EXPECTED BUT THE USUAL FLOOD PRONE AND LOW LYING AREAS MAY HAVE BRIEF ISSUES WITH HIGH WATER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES LINGER OVER THE EASTERN HALF OF THE REGION SUNDAY. HEAVY RAIN REMAINS THE MAIN ASSOCIATED HAZARD WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...PLUS ANY REPORTS OF LOCALLY HEAVY RAINFALL OVERNIGHT WOULD BE GREATLY APPRECIATED. JP
In the hours before
Local storm report, Oct 5, 3:37 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
337 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST INA 38.15N 88.90W
10/05/2013 M60 MPH JEFFERSON IL TRAINED SPOTTER
LATE REPORT.
&&
SMITTYSpecial weather statement, Oct 5, 4:13 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 413 PM CDT SAT OCT 5 2013 ILZ092-093-MOZ111-112-114-052145- ALEXANDER IL-MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO- 413 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALEXANDER AND SOUTHWESTERN PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN SCOTT...NORTHERN NEW MADRID AND NORTHWESTERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINER...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CHARLESTON...BERTRAND...OLIVE BRANCH...HORSESHOE LAKE CONSERVATION AREA...DIEHLSTADT...BLODGETT...COMMERCE AND THEBES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Oct 5, 4:29 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 429 PM CDT SAT OCT 5 2013 ILZ082-083-086-087-089>091-052215- GALLATIN IL-HAMILTON IL-HARDIN IL-JOHNSON IL-POPE IL-SALINE IL-WHITE IL- 429 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON COUNTY... SOUTHERN WHITE COUNTY...WESTERN HARDIN COUNTY... ...GALLATIN...SALINE...NORTHERN POPE AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 515 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GALATIA TO CARRIERS MILLS TO 5 MILES SOUTHWEST OF VIENNA...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... HARRISBURG...ELDORADO...CARMI...NORRIS CITY...EQUALITY...RIDGWAY... RALEIGH...BROUGHTON...MUDDY...SIMPSON...OMAHA...EDDYVILLE... JUNCTION...NEW HAVEN AND KARBERS RIDGE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Oct 5, 5:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 521 PM CDT SAT OCT 5 2013 ILZ078-083-INZ081-082-085-086-052300- GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL- 521 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE AND SOUTHERN WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...NORTHERN PIKE... NORTHERN POSEY AND EXTREME NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 600 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW HARMONY...OR 13 MILES EAST OF CARMI... MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... FORT BRANCH...MOUNT CARMEL...PRINCETON...OAKLAND CITY... PETERSBURG...POSEYVILLE...CYNTHIANA...OWENSVILLE...PATOKA... WINSLOW...FRANCISCO AND HAZLETON. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PS
Local storm report, Oct 5, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BARDWELL 36.87N 89.01W
10/05/2013 E0 MPH CARLISLE KY LAW ENFORCEMENT
WIND GUSTS OF 55 TO 60 MPH WITH SOME ROTATION NOTED IN
THE CLOUDS
&&
PSLocal storm report, Oct 5, 5:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BARDWELL 36.87N 89.01W
10/05/2013 E60.00 MPH CARLISLE KY LAW ENFORCEMENT
WIND GUSTS OF 55 TO 60 MPH WITH SOME ROTATION NOTED IN
THE CLOUDS
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:39 PM CDT | Areal Flood Advisory | PAH | Franklin, Jackson, Jefferson, Perry, Union, Williamson | 111 min |
| Oct 5, 3:02 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 43 min |
| Oct 5, 5:20 PM CDT | Tornado Warning | PAH | Ballard, Carlisle | 25 min |
Nearby
Tornado Warnings in Kentucky, 2013Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.